Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Nov 2, 2004, 1:29 AM CST for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2004, 1:29 AM CST (07:29 UTC)
- Expired
- Nov 2, 2004, 2:30 AM CST
- In force
- 61 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 134 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3208 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.8
- Supercell composite
- -4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 020729 SVRBRO TXC047-215-247-427-020830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 128 AM CST TUE NOV 2 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 230 AM CST * AT 126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF LA GLORIA...OR 18 MILES NORTH OF MCCOOK...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENCINO BY 155 AM CST. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2682 9854 2659 9841 2677 9801 2699 9814 $$ CASTILLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 8:15 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 1, 8:15 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 PM CST MON NOV 1 2004 .DISCUSSION...SATELLITE WATER VAPOR IMAGERY DEPICTS A DECENT DRY SLOT MOVING EAST INTO THE WESTERN SECTIONS OF DEEP SOUTH TEXAS. THE EASTERLY PROGRESS OF THE UPPER LEVEL DRY SLOT SHOULD CUT THE CHANCES FOR PRECIPITATION THROUGHOUT THE COUNTY WARNING AREA. THE GFS MODEL HAS A GOOD HANDLE ON PLACEMENT OF THE 500 MB SHORTWAVE... AND INDICATES THAT THE BULK OF SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE WELL OFFSHORE BY TOMORROW MORNING. THERE WILL STILL BE A CHANCE FOR PRECIPITATION TOMORROW...PARTICULARLY BEFORE THE SURFACE FRONT MOVES THROUGH...BUT THE FRONT IS MOVING ALONG NICELY AND SHOULD PUSH THROUGH AHEAD OF SCHEDULE. WILL UPDATE THE FORECAST TO SHAVE A FEW PERCENTAGE POINTS OFF THE PRECIPITATION FORECAST TONIGHT/TOMORROW. && .MARINE...AT 6 PM BUOY 020 REPORTED SOUTHEAST WINDS AT 19 KNOTS WITH GUSTS TO 23 KNOTS AND SEAS AT 8 FEET WITH AN 8 SECOND PERIOD. A COLD FRONT WILL MOVE OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL PASS OVER THE MARINE AREAS OVERNIGHT AND TUESDAY MORNING. MODERATE TO STRONG SOUTHEASTERLY WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST ONCE THE FRONT PASSES. SMALL CRAFT ADVISORIES WILL REMAIN OVER THE OFFSHORE COASTAL WATERS THROUGH TUESDAY DUE TO WINDS AND SEAS. A HIGH PRESSURE RIDGE WILL BUILD OVER THE MARINE AREAS WEDNESDAY AND WINDS AND SEAS WILL BEGIN DECREASING. && .AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND CLEAR TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. A COLD FRONT WILL MOVE THROUGH THE CWA TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL MOVE THROUGH THE AREA OVERNIGHT AND TUESDAY MORNING REDUCING CEILINGS AND VISIBILITIES TEMPORARILY TO MVFR OR IFR CONDITIONS. BREEZY CONDITIONS WILL PREVAIL OVER THE CWA IN THE WAKE OF THE FRONT TUESDAY. VFR CONDITIONS WITH TEMPORARY MVFR OR IFR CONDITIONS WILL OCCUR OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ150-155-170-175. && SYNOPTIC/GRIDS...69 MARINE/AVIATION...63 MESO...CAMPBELL
Hazardous weather outlook, Nov 1, 5:53 AM CST, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 553 AM CST MON NOV 1 2004 TXZ248>257-021200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 553 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS TODAY AND MAY BE NEEDED FOR THE BAY WATERS LATER THIS MORNING. A COLD FRONT WILL DEVELOP OVER CENTRAL TEXAS TODAY AS AN UPPER LEVEL TROUGH MOVES INTO WEST TEXAS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND MOVE INTO DEEP SOUTH TEXAS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE GREATEST THREAT OF SEVERE WEATHER IS THUNDERSTORMS PRODUCING LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TUESDAY AS THE COLD FRONT MOVES THROUGH DEEP SOUTH TEXAS TUESDAY MORNING AND OFFSHORE THE LOWER TEXAS COAST TUESDAY AFTERNOON ALLOWING WINDS TO SHIFT TO THE NORTHWEST AND INCREASE. STRONG THUNDERSTORMS WILL DEVELOP ALONG THE FRONT TUESDAY MORNING PROVIDING GUSTY WINDS AND HEAVY RAINFALL. WINDS AND SEAS WILL CONTINUE TO INCREASE TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS. ANOTHER COLD FRONT WILL BRING REINFORCING HIGH PRESSURE ACROSS THE WESTERN GULF OF MEXICO FRIDAY ALLOWING WINDS TO INCREASE FROM THE NORTH WHICH WILL REQUIRE SMALL CRAFT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 10:24 PM CST | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Nov 2, 2:24 AM CST | Severe Thunderstorm Warning | BRO | Kenedy | 51 min |
| Nov 2, 2:57 AM CST | Special Marine Warning | BRO | 2 hr | |
| Nov 2, 2:57 AM CST | Special Marine Warning | BRO | 2 hr | |
| Nov 2, 4:01 AM CST | Special Marine Warning | BRO | 119 min | |
| Nov 2, 4:01 AM CST | Special Marine Warning | BRO | 119 min | |
| Nov 2, 4:54 AM CST | Special Marine Warning | BRO | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.